Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Wisdom teeth taken out. Taking ibuprofen 600mg. Noticed blood in stool. Is this normal?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I recently had my wisdom teeth taken out (just over a week ago). I was taking 600 mg Ibuprofen up until the day before yesterday. 3 times that I have went number 2 there's been bright red blood. I'm scared that it might be something more serious. Should I wait to see if it stops or go to the hospital ? Or is it common?
Posted Mon, 17 Dec 2012 in Digestion and Bowels
Answered by Dr. G.Srinivasan 2 hours later
Welcome to XXXXXXX and thanks for your query.
Ibuprofen does not produce fresh blood in stool.
The bleeding caused by Ibuprofen if at all, is from the stomach. It manifests as black coloured stools, because by the time the blood reaches the rectum, the colour changes.
Fresh blood is something else and is usually related to pathology in the rectum like piles or anal fissure.
This type of bleeding is not an emergency, unless it is massive. It usually stops to recur again.
Kindly consult a surgeon to look out for a cause.
Wishing you good health,


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor